MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII FIOS FIRST ENTRY; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFF71
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic bariatric bypass.Event description: event date: 20nov2024, model#: cff71, lot#: 1525891.The device malfunction occurred when removing the trocar.When removing the trocar at the end of the procedure it was noticed a piece was broken off the tip of the cannula.They (the surgical team) noticed it earlier and were able to locate the piece.No patient injury occurred.The procedure was completed laparoscopically.The broken piece was noticed at the end when pulling out the trocar.Other devices used during procedure: laparoscopic instruments and stapler.The surgical team were able to locate the broken piece before closing so no patient injury.Intervention: completed the case laparoscopically.The broken piece was noticed at the end when pulling out the trocar.Patient status: they were able to locate the broken piece before closing so no patient injury.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photograph of the event unit was provided, confirming the complainant¿s experience of a fractured cannula tip.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.A historical trend analysis and review of production records were performed, and no trends were identified.
 
Event or Problem Description
Procedure performed: laparoscopic bariatric bypass event description: the device malfunction occurred when removing the trocar.When removing the trocar at the end of the procedure it was noticed a piece was broken off the tip of the cannula.They (the surgical team) noticed it earlier and were able to locate the piece.No patient injury occurred.The procedure was completed laparoscopically.The broken piece was noticed at the end when pulling out the trocar.Other devices used during procedure: laparoscopic instruments and stapler.The surgical team were able to locate the broken piece before closing so no patient injury.Intervention: completed the case laparoscopically.The broken piece was noticed at the end when pulling out the trocar.Patient status: they were able to locate the broken piece before closing so no patient injury.

Brand Name
KII FIOS FIRST ENTRY
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20848989
Report Number2027111-2024-00940
Device Sequence Number7942470
Product Code GCJ
UDI-Device Identifier00607915123048
UDI-Public(01)00607915123048
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCFF71
Device Catalogue Number101470694
Device Lot Number1525891
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown